Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

Isotopy and homeomorphism


Author: Dennis Kibler
Journal: Proc. Amer. Math. Soc. 26 (1970), 499-502
MSC: Primary 54.28; Secondary 55.00
MathSciNet review: 0266148
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: If $ X$ and $ Y$ are isotopically equivalent topological spaces, they are not necessarily homeomorphic. If $ X$ and $ Y$ are compact without boundary manifolds or $ n$-pure simplicial complexes, then isotopy equivalence implies topological equivalence. An example of compact manifolds with boundaries which are not homeomorphic but are isotopically equivalent is given.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54.28, 55.00

Retrieve articles in all journals with MSC: 54.28, 55.00


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1970-0266148-0
PII: S 0002-9939(1970)0266148-0
Keywords: Isotopy equivalence, $ n$-pure simplicial complex, stringless simplicial complex
Article copyright: © Copyright 1970 American Mathematical Society